Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 15, 2016, 12:44 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 12:44 PM CDT (17:44 UTC)
- Expired
- Sep 15, 2016, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WGUS54 KSJT 151744
FFWSJT
TXC417-447-152045-
/O.NEW.KSJT.FF.W.0032.160915T1744Z-160915T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1244 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 1242 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING MAY ALREADY BE OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THROCKMORTON...WOODSON...FORT GRIFFIN...THE INTERSECTION OF US-
283 AND RANCH ROAD 209...THE INTERSECTION OF US-183 AND US-
283...THE INTERSECTION OF US-380 AND HIGHWAY 222 AND US-
183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
CROSSINGS ALONG COUNTY ROAD 376...
CROSSINGS ALONG COUNTY ROAD 374...
HILL CROSSING...
LAKE CROSSING KINGS CREEK AND
CROSSINGS ALONG COUNTY ROAD 334.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3296 9895 3296 9909 3284 9910 3285 9932
3318 9932 3319 9895
$$
ECWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:14 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 15, 12:14 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1214 PM CDT THU SEP 15 2016 .AVIATION... /18Z TAFS/ Widely scattered showers and isolated thunderstorms will continue to develop through early evening over most of the area, and should dissipate through late evening. The best chance of convective activity will be over the Big Country...will carry VCTS at KABI for this afternoon. VFR conditions and light southeasterly winds are expected at all terminals through the TAF period. 15 && .PREV DISCUSSION... /issued 637 AM CDT THU SEP 15 2016/ AVIATION... /12Z TAFS/ Occasional MVFR light fog and ceilings will rise to VFR late morning. Added a VCTS at KABI mid-afternoon to early evening for scattered thunderstorms. Southeast to south winds will otherwise prevail at 10 KTS or less. PREV DISCUSSION... /issued 418 AM CDT THU SEP 15 2016/ SHORT TERM... (Today and Tonight) Afternoon heating combined with weak disturbances in southwest flow aloft will be the main mechanism for isolated to scattered showers and thunderstorms. Short range model HRRR indicate the best chance of storms in the Big Country along and north of the I-20 corridor with more isolated storms south. The main weather impact will be localized flooding as precipitable waters are in the 1.40 to 1.75 range in a tropical-like environment. Temperatures today will be similar to Wednesday with highs in the upper 80s to around 90 and lows in the upper 60s to around 70. LONG TERM... (Friday through Thursday) Looks like a chance of rain through the weekend across much of West Central Texas. The combination of weak upper level disturbances moving northeast, afternoon and early evening instability and abundant tropical moisture(PW values 1.5 to 1.75 inches) will result in scattered showers and thunderstorms Friday and Saturday. The best coverage of showers of storms will probably be across the Big Country, northern Concho Valley and northern Heartland. The storms will produce heavy rainfall, localized flooding and dangerous lightning. An upper level high pressure ridge will begin building across much of Texas extending northeast into the mid Mississippi and Tennessee valleys next week. This will bring a drying trend and warm temperatures to West Central Texas. However, still keeping mainly slight chance Pops going for Monday through Wednesday, mainly due to some instability during the afternoon hours. Otherwise, upper level forcing is weak and no significant front in the area. Highs will be in the upper 80s to lower 90s with lows in the upper 60s to around 70. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 89 68 87 / 30 30 40 40 San Angelo 69 92 68 91 / 20 20 30 30 Junction 69 91 69 91 / 20 20 20 30 Brownwood 70 91 69 90 / 20 20 30 40 Sweetwater 69 89 68 87 / 30 30 50 30 Ozona 70 89 69 89 / 20 20 20 20 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, Sep 15, 5:52 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT THU SEP 15 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 552 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD IS FLOODING DUE TO LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS FRIDAY INTO WEDNESDAY...WITH THE BEST CHANCES THIS WEEKEND. THE MAIN HAZARD WILL BE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...DUE TO LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:02 AM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| Sep 15, 3:08 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 52 min |
| Sep 15, 3:12 PM CDT | Areal Flood Advisory | SJT | Shackelford | 2 hr |
| Sep 15, 6:42 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Sep 15, 6:52 PM CDT | Special Weather Statement | SJT | Tom Green | 38 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.